MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DISTAL LATERAL FEMORAL PLATE RIGHT 14 HOLES 286 MM LENGTH; PLATE, FIXATION

ZIMMER BIOMET, INC. DISTAL LATERAL FEMORAL PLATE RIGHT 14 HOLES 286 MM LENGTH; PLATE, FIXATION
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 07/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Report source - foreign: event occurred in (b)(6).Concomitant medical products: item# 00235904645; 4.5 mm locking screw 46 mm length; lot# 61840881.Item# 00235903645; 4.5 mm locking screw 36 mm length; lot# 63228628.Item# 00235903445; 4.5mm locking screw 34mm lng; lot# 63975378; (qty.2).Item# 00234702336; cortical bone screw selftapping hex head 4.5 mm diameter 36 mm length; lot# 63952168.Item# 00235906555; 5.5 mm cannulated locking screw 65 mm length; lot# 62493182.Item# 00235906555; 5.5 mm cannulated locking screw 65 mm length; lot# 62874291; (qty.2).Item# 00235906055; 5.5 mm cannulated locking screw 60 mm length; lot# 63163985; (qty.2).The product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent zplp distal femoral internal fixation surgery.Subsequently, the patient started experiencing in his right leg while climbing stairs, and the pain did not decrease after a short rest.The patient was revised due to fracture of the right lateral femoral plate.Attempts have been made and additional information on the reported event is unavailable at this time.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of pictures, op-notes and x-rays which stated right femoral fracture, internal fixation, plate fracture.2 days prior using stairs sudden right thigh pain, unable to bear weight without relief with rest.Dx right femoral lateral steel plate fracture.Visual examination of the provided pictures identified the item fracture.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
DISTAL LATERAL FEMORAL PLATE RIGHT 14 HOLES 286 MM LENGTH
Common Device Name
PLATE, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10401211
Report Number0001822565-2020-02705
Device Sequence Number19630889
Product Code HRS
UDI-Device Identifier00889024055964
UDI-Public(01)00889024055964
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042598
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00235710114
Device Lot Number63612082
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer09/11/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age67 YR